Alert archive / New Hampshire / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 8, 2017, 1:25 PM EDT for 4 counties in New Hampshire. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 1:25 PM EDT (17:25 UTC)
- Expired
- Jul 8, 2017, 3:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WGUS51 KGYX 081725
FFWGYX
NHC011-013-015-017-081930-
/O.NEW.KGYX.FF.W.0016.170708T1725Z-170708T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
125 PM EDT SAT JUL 8 2017
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Northern Rockingham County in southern New Hampshire...
Southern Strafford County in central New Hampshire...
East central Hillsborough County in southern New Hampshire...
Southeastern Merrimack County in central New Hampshire...
* Until 330 PM EDT
* At 125 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Manchester, Concord, Derry, Rochester, Durham, Exeter, Northwood,
Dover, Bedford, Hooksett, Somersworth, Amherst, Barrington, Epping,
Hopkinton, Epsom, Brentwood, Greenland, Raymond and Goffstown.
This includes the following highways...
Interstate 293 between mile markers 1 and 11.
Interstate 89 between mile markers 0 and 5.
Interstate 93 between mile markers 16 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4322 7163 4332 7093 4306 7086 4293 7123
4290 7160
$$
Kimble2 follow-up statements
420
WGUS71 KGYX 081829
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
229 PM EDT SAT JUL 8 2017
NHC011-013-015-017-081930-
/O.CON.KGYX.FF.W.0016.000000T0000Z-170708T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Strafford NH-Hillsborough NH-Merrimack NH-
229 PM EDT SAT JUL 8 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHERN ROCKINGHAM...SOUTHERN STRAFFORD...EAST CENTRAL HILLSBOROUGH
AND SOUTHEASTERN MERRIMACK COUNTIES...
At 230 PM EDT, Doppler radar indicated that the heavy thunderstorm
rainfall had ended across the warned area. However, flash flooding
will continue until the water fully drains.
Some locations that will experience flooding include...
Manchester, Concord, Derry, Rochester, Durham, Exeter, Northwood,
Dover, Bedford, Hooksett, Somersworth, Amherst, Barrington, Epping,
Hopkinton, Epsom, Brentwood, Greenland, Raymond and Goffstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4322 7163 4332 7093 4306 7086 4293 7123
4290 7160
$$
Kimble895
WGUS71 KGYX 081905
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
305 PM EDT SAT JUL 8 2017
NHC011-081913-
/O.CAN.KGYX.FF.W.0016.000000T0000Z-170708T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hillsborough NH-
305 PM EDT SAT JUL 8 2017
...THE FLASH FLOOD WARNING FOR EAST CENTRAL HILLSBOROUGH COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4301 7140 4302 7145 4312 7150 4332 7093
4311 7087 4299 7139
$$
NHC013-015-017-081930-
/O.CON.KGYX.FF.W.0016.000000T0000Z-170708T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Strafford NH-Merrimack NH-
305 PM EDT SAT JUL 8 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHWESTERN ROCKINGHAM...SOUTHERN STRAFFORD AND SOUTHEASTERN
MERRIMACK COUNTIES...
At 300 PM EDT, Doppler radar indicated that the heavy thunderstorm
rainfall had ended across the warned area. However, flash flooding
will continue until the water fully drains.
Some locations that will experience flooding include...
Manchester, Rochester, Durham, Northwood, Dover, Hooksett,
Somersworth, Barrington, Epping, Epsom, Raymond, Newmarket, Bow,
Chester, Lee, Allenstown, Deerfield, Candia, Madbury and Nottingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4301 7140 4302 7145 4312 7150 4332 7093
4311 7087 4299 7139
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:09 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 10:09 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Gray ME 1009 AM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front will push east through the region today and offshore overnight. A secondary cold front will settle south into the region on Sunday and will lift north as a warm front on Monday. A cold front will approach from the north on Tuesday and will drop south through the region Tuesday night. High pressure will build in from the northwest on Wednesday and will shift offshore Wednesday night. A warm front will lift northeast into the region Thursday and Thursday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930am update... First line of storms moving in from Vermont towards Coos county NH has mainly weakened over the past few hours but may still produce a few gusty winds. The main threat for the afternoon will be a bit further south a bit later in the day as cells currently over Albany NY move eastwards. Have added damaging winds and large hail wording to the area that is currently seeing sun, from NH south of the notches through the coastal plain of Maine. Precipitation amounts will be highest across the north with basin averaged amounts less than 0.5". Still some concern for a few isolated cells dropping up to 2" but would be over a very small area. 6 AM Update... Convection causing wind damage are moving across northern New York as well as southeastern Canada. The strongest cells were located over the North Country of New York State and were moving into the Mohawk Valley. Speed tools indicate these storms are still several hours away assuming they hold together...perhaps as early as 10-11 AM for northwestern NH. PoPs as well as temperatures were adjusted for latest data. Previous discussion... Surface analysis show low pressure moving through the Gulf of Maine and into the Canadian Maritimes. Precipitation associated with this system had moved east of the region. Clouds and low level moisture remained with southerly winds bringing dew points into the 60s into the area. Also in the vicinity were a pre- frontal trough and a stationary front was located over southern Quebec and entered the United States over the Great Lakes. This boundary will push east and south today triggering widespread thunderstorms and showers. Storms should organize along the boundary and move into northern sections by 11 AM or so before shifting south throughout the afternoon and evening. Instability will be enough for some strong cells with SW winds bringing temps into the 70s and 80s... but shear will be lacking especially in the lower levels. Therefore expecting garden variety storms with a chance for small hail, gusty winds, and very heavy rainfall as cells train along the boundary. A few storms will be strong with the potential for damaging winds and or/marginally severe hail. PW values jump to over an inch and a half along the front. As a cold pool forms a broken squall line will develop for the majority of the event before shifting offshore this evening. QPF looks highest for the mountains where more forcing will be initially...but individual storms will pose an urban and small stream/flash flood potential as they dump lots of rain in a short amount of time. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Temperatures during the overnight hours will range from the mid 50s north and west to lower 60s south and east. Some fog is expected to develop especially over areas where there is heavy rain. Drier and cooler air moves in behind the system with dew points dropping into the 40s in the mountains during the day Sunday. Mostly sunny skies will prevail with a few additional clouds for the higher terrain in upslope flow. Light showers may develop near the Canadian border in the heat of the day as another cold front approaches. Temperatures will warm into the 70s north to lower to mid 80s south. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Cold front will settle south into the region and stall over the area Sunday night. Moisture starved boundary may produce a few showers in the north but most areas will only see variable clouds overnight. Lows overnight will range through the 50s to near 60. Stalled frontal boundary will lift north as a warm front Monday and Monday night. Front will be the focus for scattered showers and some afternoon thunderstorms mainly in central and northern zones. High temps across the north will range through the 70s and in the lower to mid 80s south. Convection will gradually taper to showers Monday night with best chance of rain in northern zones. Lows will range from the mid 50s north to the mid 60s south. A cold front will approach from the northwest on Tuesday with a pre-frontal trough swinging in from the west during the afternoon. PWAT's approaching 1.5 inches will add plenty of fuel to the mix and moderate shear may result in some stronger cells producing wind damage and small hail. Highs on Tuesday will range from the mid 70s to mid 80s. Showers and thunderstorms will come to an end Tuesday evening as the front pushes offshore. Looking for clear skies overnight with lows in the mid 50s to mid 60s. High pressure will build in from the northwest on Wednesday bringing cooler and less humid air into the region. Looking for mostly sunny skies with highs from the lower 70s north to the lower 80s south. High pressure will crest over the area Wednesday night before moving offshore. Should see mostly clear skies with lows in the 50s to near 60. Warm front will approach from the southwest Thursday bringing increasing clouds and a chance of afternoon showers. Highs will range through the 70s. Warm front will lift northeast into the region Thursday night and will remain the focus for occasional showers overnight. Low pressure moving east through southern Quebec on Friday will drive a cold front toward the region producing another round of showers and thunderstorms in another warm and soupy airmass. Showers and thunderstorms Friday evening will gradually end as the front pushes offshore by Saturday morning. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Short Term...A mix of stratus, fog, and mid level clouds is spread across northern New England this morning as low level moisture increases. Periods of LIFR/IFR are possible for a few hours this morning mostly due to stratus. Showers and thunderstorms will form along a southward moving cold front today with VFR ceilings. Patchy fog is likely tonight some of which may be IFR. Conditions improve Sunday morning as drier air arrives. HIE may have another chance of -TSRA late Sunday. Long Term...VFR Sunday night through Wednesday. && .MARINE... Short Term...Criteria for seas and winds will not be met for the most part. We may see seas touch 5 ft over the far outer eastern waters early Sunday morning, but it will be brief. Long Term...SCAs for seas may be needed on Tuesday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Hanes LONG TERM...Sinsabaugh AVIATION... MARINE...
Hazardous weather outlook, Jul 8, 10:50 AM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1050 AM EDT Sat Jul 8 2017 MEZ007>009-012>014-018>028-NHZ001>015-091500- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 1050 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. There is a marginal risk for a severe thunderstorms across New Hampshire and western Maine through this evening. Some storms may produce hail, damaging winds, and very heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will develop Tuesday as a cold front approaches from the west. Some storms may produce damaging winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-091500- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1050 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Isolated thunderstorms with strong winds may cross the waters later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 8, 11:48 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Gray ME
1148 AM EDT SAT JUL 8 2017
MEZ009-081630-
Central Somerset-
1148 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SOMERSET COUNTY...
At 1148 AM EDT, a strong thunderstorm was located 14 miles north of
Jackman, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Seboomook, Soldiertown, Sandy Bay, Hammond, Plymouth, Alder Brook,
Pittston Academy Grant, Comstock, Moose River and Town Of Thorndike.
LAT...LON 4583 6973 4567 7039 4581 7040 4584 7037
4589 7026 4593 7026 4597 7021 4598 6982
TIME...MOT...LOC 1548Z 249DEG 22KT 4583 7030
BeckerSpecial weather statement, Jul 8, 12:03 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Gray ME
1203 PM EDT SAT JUL 8 2017
MEZ018-NHZ007>009-011-015-081645-
Interior York-Merrimack-Belknap-Western And Central
Hillsborough-Cheshire-Sullivan-
1203 PM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SULLIVAN...CHESHIRE...NORTHWESTERN HILLSBOROUGH...CENTRAL BELKNAP AND
MERRIMACK COUNTIES...
At 1202 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Danbury to Charlemont.
Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Concord, Keene, Laconia, Franklin, Jaffrey, Henniker, Peterborough,
Rindge, Hopkinton, Loudon, Alton, Barnstead, Winchester, Gilmanton,
Antrim, Canterbury, Greenfield, Bradford, Dublin and Francestown.
This includes the following highways...
Interstate 89 between mile markers 2 and 29.
Interstate 93 between mile markers 38 and 62.
This also includes...
Mount Monadnock and Mount Kearsage.
LAT...LON 4294 7253 4347 7183 4359 7129 4354 7116
4364 7098 4365 7098 4367 7091 4352 7118
4347 7118 4272 7216 4273 7246 4276 7248
4277 7251 4286 7256
TIME...MOT...LOC 1602Z 255DEG 35KT 4344 7182 4262 7288
BeckerSpecial weather statement, Jul 8, 12:08 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Gray ME
1208 PM EDT SAT JUL 8 2017
MEZ007>009-012>014-081700-
Northern Oxford-Southern Oxford-Southern Franklin-Southern
Somerset-Northern Franklin-Central Somerset-
1208 PM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OXFORD...
CENTRAL SOMERSET AND SOUTHERN FRANKLIN COUNTIES...
At 1207 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles west of Seboomook to near
Bethel. Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Farmington, Bethel, Jackman, Eustis, Rumford, Jay, Dixfield,
Kingfield, Canton, Bingham, Andover, Carrabassett Valley, Blanchard,
Wilton, Phillips, Weld, Seboomook, Mexico, Kingsbury Plantation and
Anson.
This also includes...
Saddleback Mountain, Sugarloaf Mountain, Crocker Mountain, The
Bigelows, and West Carry Pond.
LAT...LON 4587 6965 4585 6968 4588 6971 4587 6972
4584 6970 4576 6972 4576 6976 4577 6978
4574 6981 4569 6978 4565 6973 4565 6970
4558 6971 4554 6978 4513 6966 4440 7040
4433 7095 4590 7007 4598 6979 4598 6968
TIME...MOT...LOC 1607Z 254DEG 20KT 4586 7002 4442 7083
BeckerLocal storm report, Jul 8, 12:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1252 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND DMG 5 ESE MARLBOROUGH 42.89N 72.12W
07/08/2017 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES
&&
EVENT NUMBER GYX1704129
KIMBLELocal storm report, Jul 8, 1:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
117 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND DMG 3 SE PETERBOROUGH 42.84N 71.93W
07/08/2017 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN
&&
EVENT NUMBER GYX1704130
KIMBLELocal storm report, Jul 8, 1:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
120 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND DMG HANCOCK 42.97N 71.98W
07/08/2017 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN ON RT123
&&
EVENT NUMBER GYX1704131
NBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:07 AM EDT | Special Weather Statement | GYX | Coos | 38 min |
| Jul 8, 10:50 AM EDT | Special Weather Statement | GYX | Coos | 40 min |
| Jul 8, 11:38 AM EDT | Special Weather Statement | GYX | Grafton | 52 min |
| Jul 8, 11:47 AM EDT | Areal Flood Advisory | GYX | Grafton | 58 min |
| Jul 8, 12:03 PM EDT | Special Weather Statement | GYX | Belknap, Cheshire, Merrimack | 42 min |
| Jul 8, 12:16 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 1 more | 44 min |
| Jul 8, 12:58 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Cheshire, Hillsborough, Merrimack, Rockingham and 1 more | 47 min |
| Jul 8, 1:07 PM EDT | Areal Flood Advisory | GYX | Hillsborough, Merrimack | 113 min |
| Jul 8, 1:42 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Hillsborough, Merrimack, Rockingham, Strafford | 48 min |
| Jul 8, 3:20 PM EDT | Areal Flood Advisory | GYX | Coos, Grafton | 115 min |
| Jul 8, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 38 min |
| Jul 8, 6:52 PM EDT | Beach Hazards Statement | GYX | Rockingham | 25 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.